Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Tried Modafinil and Provigal with negative results. Narcloeptic events increases and no change in catapectic events, continued Dexedrine

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have tried Modafinil and Provigal as was suggested with only negative results. Narcoleptic events increased and there was no apparent change in the catapectic events, they were still of very slight consequenses. I then continued with the 5mg Dexedrine per day routine. 2+ years ago when the price of Dexedrine went from $96.00 for 30 pills to $596.00 for 30 pills I started on 10mg capsules per day, this is when the catapectic events increase from maybe 2 or 3 in a year to sometimes as many as 2 or 3 per day.
Posted Thu, 19 Sep 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 13 hours later
Brief Answer:
Other medications could help you

Detailed Answer:
Thank you for posting your query.

It is unfortunate that your symptoms are not appropriately reduced with medications. Moreover, the cost has also increased.
For treating cataplexy, some other drugs are also useful. These include antidepressants and Xyrem.
Antidepressants already proven to be useful in treating cataplectic attacks include tricyclic antidepressants and selective serotonin reuptake inhibitors (SSRIs).
Xyrem is useful in those patients when regular drugs fail to control cataplectic attacks.

Please discuss about these drugs with your doctor.

I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My blog:

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor